I was diagnosed with anxiety and depression because of work-related issues two years ago. Then I was prescribed Deanxit (Flupenthixol and Melitracen) 10 mg once every day till last month. Now I am trying to withdraw by reducing the dose over a month time, taking one tablet every two days for two weeks, then half the medicine every two days for two weeks. Before this, I tried to withdraw two times under the doctor's supervision. But both times I failed to be able to withdraw as both times, more likely my withdrawal symptoms got severe in three weeks and it was difficult to manage, so put back again on medication. Now I am in a stress-free environment and I hope withdrawal symptoms should be less severe and I might be able to withdraw. If in case, it is going to happen like the previous times causing severe symptoms, what should I do in that case? Is it fine that my method of withdrawal reducing the dose as mentioned above is good enough?
If psychologically you are feeling stable for at least six months to a year, then you can try to cut down medication gradually. You can try tapering off the medication over a longer period of time to minimize the chances of withdrawal symptoms. For example, try taking half the dose for one day and full the next day alternately for two weeks. If you are not experiencing any withdrawal symptoms, then reduce the drug to half and take it daily for the next two weeks. If you are not experiencing any withdrawal symptoms, then take half-tablet on alternate days for further two weeks. You may stop the medication provided you are comfortable. This is a rough guide. At any stage, if you develop withdrawal symptoms, step up to the previous dose for a longer period and then try again. Sometimes it may take a few months to completely withdraw the medication. I have to say that Deanxit (Flupenthixol and Melitracen) is not the first line medication indicated for anxiety and depression. It is no longer used in many countries due to difficulties in withdrawal and side effects. I will recommend visiting a doctor locally as well to monitor and support you during the withdrawal period. Also, use psychological strategies to prevent any relapse in mood and anxiety symptoms. Thank you.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. seem to be unlikely after three weeks of stopping Gabapentin.
Check if you have a fever. If not I would suggest you try taking PPI (proton pump inhibitor) for vomiting and Benzodiazepines for anxiety and insomnia. Read full
Do you have any psychological issues like depression, anxiety or even simple stress ... I am suffering with anxiety and depression and take numerous medications such as Prozac, Klonopin, Trazodon Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.